More info please on results , new to forum

Hi to a fantastic forum , having been hypo for nearly 2 years ( I'm nearly 54) and prescribed 50mg of levo , my symptoms were marginally improved but I certainly don't feel at my best ... Mainly fatigue, ridiculous weight gain, sleeping a lot , low pulse , high cholesterol. I fortunately was able to see an endo over last 2 weeks as my husband has private health care through work . Here are my results

VIT D...115nmol/l ( 70-150)

FreeT3... 4.5pmol/l. ( 4.3-8.1)

FreeT4...13.9pmol/l (10.0-28.2)

TSH 0.8 mu/l. (0.3-3.05)

red cell folate .. 348nmol/l ( 285.4-1474.7)

Vit B12 647 (239-931)

Cortisol 344 ( 46-389) PM

Iron 19.9(6.6-30.4)

Haemoglobin 147 ( 120- 164)

Ferritin 157.5 (11-264)

Transferrin saturation 49% (20-55)

although total iron binding capacity is slightly down at 40.8 umol/l( 47-89) really don't understand this bit .. Any thoughts anyone please ?

He prescribed me T3 on my request .. So 25mg of levo and 10mg of T3 and said to see if that made an improvement of my symptoms ( he did also say that HRT may be the way forward as I'm definitely menopausal and that also may be the cause of my symptoms! ) , however my local pharmacy want to charge me £600 ! My doctor Will not give me it on prescription due to west Kent funding but asked me to ask endo if my levels of t4 can be tweaked . I have emailed him , and he has told me to raise to 75mg, which I have started 3 days , and in the meantime my gp is referring me onto the Mr Haq at Pembury hospital ( NHS) to see if they can help at all

Can anyone please give me some advice as to what they feel I should do medication wise ...do my free t3 and T4 seem low ?

Seeing as my TSH is quite low how do I raise my FT3 and FT4 without that dropping ?

I also am very fortunate to be traveling to turkey in the next 2 weeks and have read that I can get T 3 there at a fraction of the cost .. Should I self medicate if I can get some or do I need to raise my t 4 as well ?

Sorry so many questions ..just so confused! It's not easy being hypo is it !!

Last edited by

14 Replies

oldestnewest
  • Can you edit your post and put in ALL your iron panel figures including ferritin and haemoglobin? All these figures go together to indicate what is wrong.

  • Thank you blue bug have edited and added ferritin and haemoglobin .. Hope that is enough ?

  • Are you on any supplements?

  • When I had the bloods taken I had stopped my supplements for about 3 weeks as had wanted results to reflect me without any extras .. Now started again with magnesium calcium and zinc ... D3 ... B complex ... Fish oil... Selenium and cohosh

  • Why are you taking calcium?

    Also as your vitamin D3 is over 100nmol/L how much IU of vitamin D3 are you taking per day/week?

    Do you supplement iron?

  • The calclum is integrated with the magnesium and zinc and due to my age thought calcium would help

    I haven't got the II Uof the D 3 at the moment as away from home today .. Will post later Didn't realise that you can have too much of that ? And no I don't take any iron supplements

  • You can have too much of vitamins and minerals. In some cases they will give you minor physical side effects such as diarrhoea and nausea, in other cases they can cause poisoning.

    You shouldn't be supplementing calcium unless you need it. So have you had a blood test that states your calcium levels are low? If you have then you need to go and talk to your doctor as you may have another health issue. Supplementing calcium without a need for it has been linked to other health conditions e.g. dementia.

    Vitamin D is a fat soluble vitamin so you store it in your body. The way traditionally vitamin D is suppose to work is you make most of it from sunlight acting on your skin from April to September in the Northern Hemisphere, and store it to use in the winter months, when there is insufficient sunlight. However due to the use of suncream, environmental factors like pollution and lifestyle factors then loads of people can't make enough vitamin D so take supplements. However if you take too many supplements you can raise your blood level too high this is why you advised to keep your level around 100.

    A low TIBC (total iron binding capacity ) just indicates you have sufficient or high levels of iron in your blood. In your case your iron levels are sufficient as all your other iron numbers are in range.

  • Thank you blue bug for that info I will take that all on board and check out my calcium .. Many thanks

  • Hi

    Based on the results of your last blood test you are under medicated as you have very low T3 & T4 - I'm not an expert just speaking from what I have learned here. So it seems to me that 50mcg isn't working for you. Why don't you see how you get on with the 75mcg of levo for the time being and get tested again in 6 weeks or so. Then think about adding T3 if needed.

    As the endo wanted you to take T3 but you are not being given it due to cost factors (SHOCKING BUT COMMON), I would definitely buy some in Turkey and self-medicate as per the doctors instructions if the 75mcg regime doesn't get your T3 & T4 levels up. In fact that is exactly what I am doing, except I got my T3 in Greece. Just a word of warning though, make sure you buy the right medication as I read about someone here asking their relative to buy them T3 and they came back with levothyroxine! Keep track of how you are feeling and ask if your endo will monitor your self medicating.

    The Greek T3 comes in 25mcg so I just bite in half and take a half a pill (equivalent to 12 & 1/2 T3) every morning an hour before I have tea and breakfast. I take 75mcg of levothyroxine just before bed. I'm not suggesting you take what I take as everyone is different, just explaining my regime!

    Also you should start with a low dosage of say a quarter of a tablet and work up to a half a tablet as it hits your system within about 5 minutes. As other members have said, 'start low and slow'.

    Good luck!

  • Thankfully my gp has agreed to monitor me if I get the T3 but as you say I'm going to see what my bloods are and symptoms after 6 weeks on the 75mg of Levo ,

    You've been so helpful many thanks for all your guidance

  • Hi Amanda,

    I take NDT & T3, at a dose that reduces my hypo/FM symptoms, my blood tests being within NHS "normal" range.

    I started using the Barnes basal body temperature test, initially, but now dose by how I feel.

    My friend with no thyroid function, following RAI treatment, takes less than me, & only T4. Her symptoms suggest undermedication, by her GP. Subsequently, she's exhausted, cold, & feels c**p all the time.

    Perhaps try the body temperature test before you go away. If your temperature is consistently low, add some T3 whilst you're in Turkey, & see if it makes you feel better.

    M*

    regenerativenutrition.com/c...

  • Thank you leverette coincidentally I have been taking my temp for last 3 days and it's been 36.4 and 36.3 so I guess that's a great way to monitor any improvement... My pulse has been low for a very long time , before medication it was around 48 but now it fluctuates between 54/57.

    I will definitely get the T3 , but have my bloods due just after turkey in 6 weeks to monitor the increase inT4 , so will have that and then work from that with the T3 .. Thank you so much for your advice ,

  • You're welcome!

    Mine was never above 35.3, now it's 36, so a big improvement. My BPM was usually above 80, but weaker than it is now.

    Enjoy your holiday, & good luck with your tests!

    M*

  • Wow thats a low temperature, thankfully it's going the right way ... Will probably put update on as my journey continues.. Take care and thanks again

You may also like...